Home » Frequently asked Questions on Health » Is it safe to use contraceptive pills along with anti-TB drugs?

Is it safe to use contraceptive pills along with anti-TB drugs?

Q: I am a 21 years old girl having tuberculosis of the lymph node. I am currently taking anti-tuberculosis drugs - Triban. Is it okay if I take contraceptive pills while taking my anti-TB drugs? Is it safe?

A:Internationally known Triban brand contains trimethobenzamide for rectal use as suppositories. It is not meant for use in the treatment of TB. It appears that Triban being taken by you contains some other medicines. Such a brand does not appear on the data bank of known quality products. The treatment of tuberculosis involves two stages: initial phase and continuation phase. In the initial phase it is recommended that at least three, if not four, anti-TB drugs are used for two months namely rifampicin, isoniazid and pyrazinamide (and ethambutol in 4-drug therapy). One can take an oral contraceptive agent while using these anti-TB drugs. Please check the ingredients of Triban and make sure it is a quality product of a reputed manufacturer.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------